Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

I have itching and stinging in vaginal area.

My vaginal area stings and itches, especially if I wear underwear, and/or it stays moist to long, like sweating. I have been with the same man for seven years and this started about a year or so ago. I ve seen a doctor about it and He said it was a yeast infection, gave me some cream.. It didn t help at all. And my husband has never been with anyone else in past 7 and half years. He doesn t seem to have this type of problem either.
Asked On : Tue, 22 Dec 2009
Answers:  2 Views:  2366
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Sounds like thrush. What causes vaginal thrush? Yeast infections affecting the vulva and vagina - vulvovaginal candidiasis - are a common cause of vaginal irritation. A particular type of yeast called Candida albicans is responsible for up to 80-92 percent of cases of vulvovaginal candidiasis. The remainder is caused by Candida glabrata. In many cases a precipitating factor for the infection is not found but several factors have been associated with the onset of vaginal yeast infections including: • Changes in hormone levels. Vaginal candidiasis is rare in those who have not yet menstruated and is less common in post-menopausal women. In many woman it is triggered by the hormonal changes that take place during the week before their periods, and during pregnancy, particularly in the third trimester. High dose oral contraceptive pills (OCP) have also been associated with vulvovaginal candidiasis. No link has been established with low dose OCPs. • Sexual activity. While not considered a sexually transmitted disease, vaginal sexual intercourse and other forms of sexual activity can transmit candida organisms. Some men whose partners have vulvovaginal candidiasis develop symptomatic yeast dermatitis (inflammation of the skin) on the penis. • Diabetes. People with diabetes are susceptible to yeast infections when their diabetes control is poorly controlled. • Antibiotics. Because antibiotics kill off friendly bacteria as well as infectious strains, they may cause an imbalance in the yeast environment, causing vulvovaginal candidiasis in some women. • Suppressed Immune System. Women with a weakened immune system (due to chemotherapy, HIV or immunosuppressive drugs) are more susceptible to vaginal yeast infections. • The use of vaginal sponges and intrauterine devices has also been associated with candidiasis in a number of cases. Studies have failed to establish an association between douching and vulvovaginal candidiasis. Similarly the use of sanitary towels or tampons have not been shown to increase the risk. Some studies claim that wearing tight clothing can also provoke an infection but this theory is unproved. What are the typical symptoms? Sometimes no symptoms are present, but normally, an infection will produce some or all of the following symptoms: • Itching of the vulva. • Thick white curd-like discharge from the vagina. • Irritation in the region of the vulva/vagina. • Burning on passing urine. • Pain during sexual intercourse (dyspareunia). Do I need to visit my doctor? If you think that you may have a vaginal yeast infection, it is important to ask your doctor to confirm the diagnosis as some of the symptoms associated with thrush can resemble other conditions, including sexually transmitted diseases such as trichomonas, chlamydia and gardnerella. Consulting your doctor will also rule out the possibility that the irritation is caused by a more serious infection such as cancer of the vagina or cervix, or by the presence of a foreign body. Your doctor will undertake a history and examination. On examination, the white curd-like discharge is visible and the vulva/vagina may look red and swollen. A sample of the discharge is taken and examined under the microscope for the presence of yeast. If you suffer from recurrent bouts of thrush and are certain of the diagnosis, there are many over-the-counter treatments available that you can buy from your local chemist without a prescription. What treatments are available? Anti-fungal medications are used to target the yeast infection. The group of drugs commonly used are known as the ' azoles' and include imidazole, miconazole , clotrimazole and fluconazole. Over-the-counter treatments in the form of creams, pessaries, tablets, and suppositories are very effective. Treatment type is dictated by patient preference. Treatment duration varies according to the type of medication used. Fluconazole is available as a single dose tablet. Side effects are mild and include headache, rash and nausea. The oral azoles are not recommended for pregnant women. Dramatic relief after the first 24-48 hours should follow all treatment. However, be sure to follow the recommended instructions for your medication. If you are required to complete a week-long course and do not finish it, the infection will return. Topical corticosteroid cream should be avoided because it frequently exacerbates the burning sensation. Some studies have reported success in a limited number of women with recurrent infections who ate 'live' or 'active' yoghurt containing lactobacillus to treat the infection. However, in general there is a lack of positive studies in this area. If you are one of the small percentage of women who suffer from antibiotic induced candidiasis, your doctor may prescribe prophylactic anti-fungal therapy along with the antibiotics.
Answered: Tue, 22 Dec 2009
  User's Response
SOUNDS TO ME LIKE YOU HAVE LICHEN SCLEROSIS
GO TO THE FOLLOWING WEBSITE AND GET HELP.. ITS AN AMAZING WEBISTE AND THEY HAVE AN AMAZING GROUP OF PEOPLE THAT CAN HELP YOU
CAROLE
P,S, WHEN YOU SIGN UP TELL THEM THAT CAROLE SENT YOU TO SIGN IN..AND THAT SHE SAID YOU HAVE L/S.. TAKE CARE, GO TAKE A LOOK, IT CANT HURT YOU. YOU,LL BE SURPRISED AT WHAT YOU FIND OUT.
Answered: Mon, 29 Nov 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor